MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number C24105E
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Code Respiratory Distress (2045)
Date of Event 12/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: 100ml b braun ndc: (b)(4), lot j8j680, exp 10/2019, 5% dextrose injection; 1000ml b braun ref l6100, ndc: (b)(4), lot j8k031, exp 02/2021, 5% dextrose and 0.9% nacl; non-bd secondary set, therapy date: (b)(6) 2018.The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
The customer reported that the device allowed air bubbles through the air-in-line detector without alarming during a d5%ns infusion at 150ml/hr, and a secondary zofran 16mg infusion over 15 minutes.The air-in-line detection was set to 75 microliters and the accumulated air settings were enabled.Although there was no lasting injury, the patient experienced shortness of breath and the nurse practitioner was notified.The device was sequestered with the iv administration set disconnected.The biomed department tested the device on 12/21/2018 and found no discrepancies using the calibrated administration set and a calibrated dryset (asm check-in test).They also performed an air bubble detection test and no air was noted in the line.The customer would like second opinion regarding the administration set that was used on the patient because there were 2 lines connected to it, as well as the lvp unit.
 
Event or Problem Description
The customer reported that the device allowed air bubbles through the air-in-line detector without alarming during a d5%ns infusion at 150ml/hr, and a secondary zofran 16mg infusion over 15 minutes.The air-in-line detection was set to 75 microliters and the accumulated air settings were enabled.Although there was no lasting injury, the patient experienced shortness of breath and the nurse practitioner was notified.The device was sequestered with the iv administration set disconnected.The biomed department tested the device on (b)(6) 2018 and found no discrepancies using the calibrated administration set and a calibrated dryset (asm check-in test).They also performed an air bubble detection test and no air was noted in the line.The customer would like second opinion regarding the administration set that was used on the patient because there were 2 lines connected to it, as well as the lvp unit.
 
Additional Manufacturer Narrative
Cont'd from concomitant medical products: 50ml iv bag of ondansetron (zofran) 16mg in dextrose 5% 50 ml iv (b.Braun 50ml, ndc 0264-1510-31, lot number j8j680, exp 10/19).The customer¿s report that the device allowed air bubbles through the air-in-line detector without alarming during a d5%ns infusion was not confirmed.Upon visual inspection, air bubbles were observed throughout the suspect primary set tubing and attached non-bd secondary set.Functional and pressure testing resulted in the set flowing freely and showed no signs of air being introduced into the line.The sets primed completely.The root cause of the customer¿s report that the device allowed air bubbles through the air-in-line detector without alarming during a d5%ns infusion could not be determined.
 
Additional Manufacturer Narrative
The customer¿s report that the device allowed air bubbles through the air-in-line detector without alarming during a d5%ns infusion was confirmed but not replicated.The cad_8015 (pcu 1.5) was not returned for this investigation, therefore a review of the pcu logs could not be performed.Review of the pump module error log showed no errors or malfunctions during the reported event date of on (b)(6) 2018.The cad_8100 (system lvp) event log shows that the device was not powered on during the event time frame of on (b)(6) 2018.Therefore, no air-in-line alarms were recorded on the day of the event.However, there were multiple air-in-line alarms on (b)(6) 2018.
 
Event or Problem Description

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8274213
Report Number9616066-2019-00142
Device Sequence Number19236687
Product Code FPA
UDI-Device Identifier07613203019040
UDI-Public7613203019040
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC24105E
Device Catalogue NumberC24105E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date02/25/2019
04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015,(2)8100,PRI TUBING, THERAPY DATE 12/11/18; GREEN END CAP; 8015,(2)8100,PRI TUBING, THERAPY DATE: (B)(6) 2018
Outcome Attributed to Adverse Event Other;